Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.
I hope I'm not telling you a hugely obvious thing here (if so apologies) iron tablets will make your stool black - that's the iron and can be a sign our body is not breaking it down well. It is a good idea to speak to your doctor as the tablet you're taking may not be suitable - many aggravate the stomach. The doctor can give alternatives and may even think about iron infusion. My consultant said my iron was on the lower side of ok and will keep an eye on this but would consider an iron infusion as the iron tablets I have ever taken make my stomach cramp so much. Ferrous sulphate is a mare for me
I don't think I feel any worse than before I started them though I was very anxious cos the last time I was on them (July) I ended up in casualty because of their lovely side effects. I will however be keeping a close eye just in case.